MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 16 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 16 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 51-101
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, an 80-year-old male patient underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The patient's clot age was estimated at two days.During the thrombectomy, the clottriever sheath, 16 fr (ct sheath) was placed in the right popliteal vein access site.The funnel on the ct sheath was deployed appropriately but prior to retracting the dilator, the slides were pulled towards to proximal end.Resistance was felt, so the slides were pushed back down.Resistance was felt again, and the funnel was observed deforming on imaging.An attempt was made to remove the sheath, but the patient's skin was wrapped around the funnel and dilator.A larger skin nick was performed, and the dilator and funnel were able to be separated.Upon removing the device, the funnel was deformed, and the dilator had cracked.The medical team observed the area of dissection for several minutes to ensure the area did not get larger.Once the team confirmed the area did not get worse and that the patient did not require any additional medical intervention to resolve the vessel injury, another clottriever sheath, 16 fr was used to complete the case.
 
Additional Manufacturer Narrative
The clottriever sheath, 16 fr (ct sheath) was returned to the manufacturer and evaluated.Visual inspection revealed that the funnel was damaged, and the dilator braid cover was frayed and damaged.The braid cover had some sharp edges; however, no signs of metal or wire were protruding from the dilator.When the dilator was pulled back to attempt to remove it from the sheath, the dilator braid cover became caught at the distal end of the sheath.This occurred both when the dilator handle slide actuator was in the forward and backward position.The dilator had to be cut to be removed from the sheath.An undamaged lab dilator was deployed and retracted through the returned sheath without issue.There was no sign of damage to the inside of the sheath shaft or garrote valve.The dilator braid cover was measured with calibrated calipers and measured within specification for outer diameter and wall thickness.The damage was likely caused by the dilator handle slide actuator being in the backwards position when the sheath was being removed from the patient.This likely caused the open braid cover to catch on either the sheath funnel, the garrote valve septum, the sheath shaft, or the access site during removal.If the braid cover catches on any of these areas, excessive force could result in the braid cover collapsing, compressing, or being damaged.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following instruction: "4.Push the dilator slide actuator forward until it snaps in place.While depressing the sheath's hub buttons, unsnap the dilator handle from the sheath hub and withdraw the dilator from the sheath." the device labeling includes the following warning: "avoid using excessive force to advance or retract the clottriever sheath and dilator against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the clottriever sheath and dilator and/or vessel." vessel dissection and vessel perforation are listed in the device labeling as complications / adverse events.Manufacturer reference#: (b)(4).

Brand Name
CLOTTRIEVER SHEATH, 16 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key22072464
Report Number3020347218-2025-00034
Device Sequence Number9500868
Product Code QEW
UDI-Device Identifier00850291007123
UDI-Public(01)00850291007123(17)261107(10)24110039
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K233815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number51-101
Device Lot Number24110039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER BOLD CATHETER.; TRIEVER20 CATHETER.
Patient Age80 YR
Patient SexMale